Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cryptococcus Titer
Mar 15, 2009

I was diagnosed with HIV/AIDS May 2008, started Atripla June 2008. Starting VL was 39,000 and is now undetectable. Starting CD4 and CD4% of 19 and 2%, now at 97 and 8%. Does this look average and am I on the right track?

My big concern right now, is i was diagnosed originally with Cryptococcus Men. I had a released from hospital titer of 1:1024 after amphotericin B treatment, and 8 succesive weeks of 400mg Fluconazole. In December 2008 that titer was down to 1:50 on 200mg Fluconazole daily. My most recent blood tests revealed that my cryptococcus titer has risen to 1:512 and my Dr has advised me to double the daily dose of Fluconazole to 400mg daily. Is this something to be concerned about, or does this happen in some cases? I don't want to go through a recurrence of meningitus. Am i just worrying too much? I have not missed any doses of any meds, and have no other issues.

Response from Dr. Holodniy

You don't indicate whether you are having any symptoms suggestive of cryptococcal infection. A 10-fold increase in titer does raise some concern, and I agree with the increased fluconazole dose. Some providers might even consider a repeat lumbar puncture to look for ongoing activity in the spinal fluid. You are doing great on the HIV treatment. Unfortunately the lower your CD4 count is when you start HIV treatment, the longer it may take to recover them. And that is what you really need here, more CD4 cells. Once you get to over 200, you are almost out of the danger zone for possibility of recurrence.



Previous
Start meds or wait?
Next
confused with lab results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement